Thunderstorm Wind, Wise
- When
- July 5, 4:00 PM EST
- Where
- Wise County, Coeburn
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.933, -82.483
A few trees reported down by the sheriff's office.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
A few trees reported down by the sheriff's office.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 5, 1:45 PM EST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 245 PM EDT SAT JUL 5 2003 THE FOLLOWING ARE ALL THE FORECAST DISCUSSIONS FROM THE PAST 24 HOURS...WITH THE MOST RECENT ON TOP. THIS PROVIDES A HISTORY OF THE DEVELOPMENT OF THE CURRENT FORECAST. ********************************************************************* AFTERNOON FORECAST DISCUSSION 245 PM EDT SAT JUL 5 2003 TONIGHT AND TOMORROW...A FEW MORE THUNDERSTORMS POSSIBLE IN THE VALLEY THIS AFTERNOON...HOWEVER AFTERNOON HEATING WILL AGAIN COMBINE WITH OROGRAPHIC AFFECTS WITH THUNDERSTORMS DEVELOPING MAINLY OVER HIGHER TERRAIN. THUNDERSTORMS SHOULD WEAKEN AFTER SUNSET. EVEN WITH THE ATMOSPHERE BEING MORE JUICY ON SUNDAY AND THE FRONT A LITTLE CLOSER...MODEL NUMBERS APPEAR A LITTLE HIGH. WITH THIS IN MIND HAVE GONE WITH CHANCE POPS FOR EARLY TONIGHT...INCREASING TO LIKELY FOR SUNDAY AFTERNOON AND EARLY EVENING. SUNDAY NIGHT THROUGH SATURDAY...A TYPICAL SUMMERTIME PATTERN (HAZY... HOT AND HUMID) WILL CONTINUE ACROSS THE FORECAST AREA THROUGH THE MIDDLE OF NEXT WEEK. SCATTERED TSTORMS...MAINLY IN THE AFTERNOON AND EVENING...LOOK TO BE POSSIBLE AGAIN ON MONDAY AND TUESDAY...WITH A SLIGHTLY BETTER CHANCE ON WEDNESDAY AS A COLD FRONT MOVES INTO THE REGION. EXTENDED MODELS INDICATE A STRONG UPPER TROUGH WITH THIS FRONT...WHICH SHOULD HELP TO PUSH IT THROUGH THE AREA BY THURSDAY BRINGING A BRIEF COOL DOWN BY LATE IN THE WEEK (OR AT LEAST A DROP IN THE HUMIDITY). AS FOR TEMPS...NGM AND GFS NUMBERS ARE IN GOOD AGREEMENT THROUGH THE FORECAST PERIOD AND LOOK REASONABLE. TEMPS SHOULD REMAIN NEAR OR SLIGHTLY ABOVE NORMAL THROUGH WEDNESDAY...WITH A SLIGHT COOL DOWN BY LATE IN THE WEEK. THE FOLLOWING NUMBERS ARE PRELIMINARY AND FOR COORDINATION ONLY: CHA 70 84 70 87 / 40 60 60 30 TYS 69 85 70 86 / 30 60 60 30 TRI 65 83 67 84 / 30 60 60 40 OQT 69 85 70 86 / 30 60 60 30 .MRX... NC...NONE. TN...NONE. VA...NONE. HW/DMG ********************************************************************* MID-MORNING FORECAST DISCUSSION (UPDATE) 950 AM EDT SAT JUL 5 2003 UPDATED FORECAST TO REMOVE MORNING FOG MENTION. REMAINDER OF FORECAST APPEARS ON TRACK. NO CHANGES PLANNED. ********************************************************************* EARLY MORNING FORECAST DISCUSSION 415 AM EDT SAT JUL 5 2003 MOISTURE MOVING ITS WAY UP FROM THE SOUTH. MODELS SHOWING A WEAK SHORTWAVE MOVING IN...WILL KEEP THE CHANCE POPS GOING FOR TODAY WITH BEST CHANCES IN THE SOUTH. COLD FRONT MOVES INTO THE REGION ON SUNDAY AND SUNDAY NIGHT. UPPER SUPPORT WITH IT IS NOT IMPRESSIVE... BUT PRETTY GOOD INSTABILITY AHEAD OF IT...KEPT HIGH CHANCE POPS GOING ON SUNDAY AFTERNOON AND INTO SUNDAY NIGHT. STILL EXPECTING SCATTERED ACTIVITY MONDAY MORNING BEFORE UPPER TROUGH MOVES THROUGH IN THE AFTERNOON. ONLY EXPECTING ISOLATED ACTIVITY ON TUESDAY... WITH BETTER CHANCES ON WEDNESDAY AS ANOTHER FRONT APPROACHES THE AREA. CHA 88 71 85 72 / 40 40 50 50 TYS 88 70 85 70 / 30 30 50 50 TRI 88 67 84 68 / 30 30 50 50 OQT 88 70 85 70 / 30 30 50 50 GH ********************************************************************* EVENING FORECAST DISCUSSION (UPDATE) 900 PM EDT FRI JUL 4 2003 RADAR SHOWS CONVECTIVE ACTIVITY SLOWLY DISSIPATING OVER THE FORECAST AREA WITH LOSS OF DAYTIME HEATING. WILL UPDATE ZONE FORECAST TO REMOVE EVENING WORDING...AND POPS WHEN/IF CONVECTION COMPLETELY DISSIPATES. TEMPS APPEAR GENERALLY ON TRACK. LCM
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-061000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 535 AM EDT SAT JUL 5 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST VIRGINIA...EAST TENNESSEE AND SOUTHWEST NORTH CAROLINA. .DAY ONE (TODAY)... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. MAIN CONCERN WILL BE DAMAGING DOWNBURSTS WINDS...DIME TO NICKEL SIZE HAIL AND TORRENTIAL RAINS. THE HEAVY RAINS MAY CAUSE PONDING OF WATER ACROSS LOW LYING AREAS AND STREET FLOODING. .DAYS TWO THROUGH SEVEN (SUNDAY THROUGH FRIDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. STAY TUNED OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. DH
The Jackson,KY radar (KJKL), 104 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2003Every state in 2003This day in weather historyWarnings in Virginia, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370186.